MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84590
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 03may2022.It was reported that the device could not track on diagnostic catheter.Vascular access was obtained via the femoral artery.The target lesion was located in the gastrointestinal area.A 130cm direxion transend-14 system was selected for use.The device was hydrated 15 seconds prior to removal of the hoop.Upon introduction, the device could not track on diagnostic catheter.The procedure was completed with another of same device.No complications were reported and patient was stable post procedure.However, device analysis revealed that the device was fractured 66.7cm from the hub.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.The device was inspected for any damage or irregularities.The direxion was received with the guidewire still fully inserted.The direxion was hydrated, and the guidewire was removed with extreme care due to the kinks and fracture.The device was inspected for kinks or damage, kinks were noted 4.5 cm, 4.7 cm, and 6.4 cm from the tip.A fracture was confirmed 66.7 cm from the hub.The shaft was not completely separated, the inner liner was still intact.The fracture looked consistent with a bending and tensile force breaking.The catheter had signs of stretching along the entire length and measured 61.5 cm to the tip.The device was not introduced into a guide catheter due to the kinks and fracture.Device analysis determined the condition of the returned device was consistent with the reported complaint of difficult to insert.

Brand Name
DIREXION TRANSEND-14 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14475568
Report Number2134265-2022-05799
Device Sequence Number11945853
Product Code KRA
UDI-Device Identifier08714729839743
UDI-Public08714729839743
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model Number84590
Device Catalogue Number84590
Device Lot Number0027517017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexFemale
Patient Weight51 KG